Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 15, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 3, 2016, 6:05 PM CDT for Simpson County, Kentucky. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2016, 6:05 PM CDT (23:05 UTC)
- Expired
- Jun 3, 2016, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Simpson County, KY
The radar
The Ft Campbell radar (KHPX), 54 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:22 PM CDT | FLOOD | Franklin, KY | WITTLAND ROAD UNDER WATER AND IMPASSABLE. |
| Jun 3, 6:22 PM CDT | FLASH FLOOD | Franklin, KY | WITTLAND ROAD UNDER WATER AND IMPASSABLE. |
| Jun 3, 7:08 PM CDT | FLOOD | Franklin, KY | THE 1300 BLOCK OF EAST MADISON STREET IS FLOODED. |
| Jun 3, 7:08 PM CDT | FLASH FLOOD | Franklin, KY | THE 1300 BLOCK OF EAST MADISON STREET IS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769
WGUS53 KLMK 032305
FFWLMK
KYC213-040200-
/O.NEW.KLMK.FF.W.0015.160603T2305Z-160604T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
605 PM CDT FRI JUN 3 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 900 PM CDT
* AT 604 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN, WITH AN ADDITIONAL INCH OF RAIN POSSIBLE WITHIN
THE NEXT HOUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SCHWEIZER...SALMONS...PRICES MILL...MIDDLETON AND NEOSHEO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3674 8675 3682 8670 3679 8654 3665 8659
3665 8676
$$
RASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:12 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 3, 2:12 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Louisville KY 312 PM EDT FRI JUN 3 2016 .SHORT TERM (Now through Saturday Night)... Issued at 245 PM EDT Fri Jun 3 2016 For the rest of this afternoon, have convective debris clouds over most of this region but new cells firing up over central Tennessee, promising to bring scattered activity into our southern KY counties. That area also should be the focus for fog formation overnight. In addition to that fog, we will see isentropic lift over our northern counties after midnight. Guidance continues to focus in that area, and see no reason to shift previous forecaster's thinking. Exactly how far south these light to moderate rains make it will have an impact on the rest of the day. The airmass will be very juicy, but the best chance for afternoon storm development should be in our Kentucky counties. With enhancement from an upper trough approaching the area, we should see likely to categorical rain chances. With precipitable waters above the 90th percentile for this time of year, any stronger storms will produce torrential rainfall. Rainfall totals should average around an inch, but in isolated spots we easily could see 2-3 inches. Will continue to highlight this threat in the HWO. Saturday night, models are hinting at an enhancement of precip late, with a narrow low-level jet coupled with being in the right rear quadrant of an upper jet. The placement for these heavier rains look to be more in the southeast. .LONG TERM (Sunday through Friday)... Issued at 310 PM EDT Fri Jun 3 2016 Sunday morning will start off with the trough axis over the region, and some lingering rain showers in its wake. Cooler air aloft may be enough for some small hail in the heavier cells. Coverage should be significantly less though given precipitable waters dropping closer to normal. After that the majority of the work week should be drier with temperatures a little below normal at least through midweek and then shifting to normal, or perhaps above normal, by the end of the week. We do have some shortwave troughs rotating around the broader trough over the northeast U.S., so cannot rule out a few periods of rainfall, but the week should not be a washout. At this point the best chance would be over our north Monday afternoon/evening and then again Friday. && .AVIATION (18Z TAF Update)... Issued at 109 PM EDT Fri Jun 3 2016 For this afternoon, plenty of mid-high level cloudiness will continue to move across the region. Stalled out frontal boundary to the south will lift back as a warm front and may bring a chance of showers and storms to KBWG after 03/21Z. Current forecasts do not suggest that convective activity will get as far north as KSDF and KLEX, so VFR conditions are expected there. Winds this afternoon and evening will be light and variable. For later tonight, moisture will continue to increase across the region and the warm frontal boundary to the south will continue to lift northward. This will likely result in elevated convection moving northward from KBWG and into KLEX and KSDF by sunrise. Ceilings will likely remain in the lower end of the VFR range though some MVFR vsbys prior to the arriving convection will be possible. The outlook for Saturday still looks rather unsettled with widespread showers and scattered convection in the area. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........RJS Long Term.........RJS Aviation..........MJ
Hazardous weather outlook, Jun 3, 2:21 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 321 PM EDT FRI JUN 3 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041930- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 321 PM EDT FRI JUN 3 2016 /221 PM CDT FRI JUN 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN KENTUCKY THIS AFTERNOON AND EVENING. TORRENTIAL RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THIS ACTIVITY. OVERNIGHT SOME PATCHES OF DENSE FOG ARE POSSIBLE...ESPECIALLY IN AREAS THAT RECEIVE RAIN TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED SATURDAY THROUGH SUNDAY. THE MAIN THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL AND GUSTY WINDS. AREAS THAT SEE THE HEAVIEST RAINFALL COULD SEE SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. RJS
In the hours before
Special weather statement, Jun 3, 4:59 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM CDT FRI JUN 3 2016
KYZ070-032230-
LOGAN-
459 PM CDT FRI JUN 3 2016
...A STRONG THUNDERSTORM WILL AFFECT LOGAN COUNTY...
AT 459 PM CDT...A STRONG THUNDERSTORM WAS SOUTHWEST OF
RUSSELLVILLE...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...ANDERSON...AUBURN...LICKSKILLET...COOPERSTOWN...CHANDLERS
CHAPEL...GASPER...HOMER...OLMSTEAD AND DOT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3676 8706 3679 8706 3704 8680 3703 8677
3693 8663 3688 8661 3688 8666 3684 8669
3676 8673 3664 8696 3664 8697
TIME...MOT...LOC 2159Z 225DEG 15KT 3680 8688
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:24 PM CDT | Areal Flood Advisory | LMK | Garrard, Lincoln, Madison | 3 hr |
| Jun 3, 2:45 AM CDT | Dense Fog Advisory | LMK | Anderson, Bourbon, Bullitt, Clark, Fayette, Franklin and 16 more | 6 hr |
| Jun 3, 4:59 PM CDT | Special Weather Statement | LMK | Logan | 31 min |
| Jun 3, 5:19 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 26 min |
| Jun 3, 5:40 PM CDT | Severe Thunderstorm Warning | LMK | Simpson | 50 min |
| Jun 3, 6:38 PM CDT | Flash Flood Warning | LMK | Simpson | 3 hr |
| Jun 3, 6:42 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson | 33 min |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.